Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 126, NWS Charleston, WV

July 26, 2007Boone County, Logan County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 26, 2007, 9:03 PM EDT for Boone County, Logan County, West Virginia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2007, 9:03 PM EDT (01:03 UTC)
Expired
Jul 26, 2007, 9:45 PM EDT
In force
42 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

Counties Boone County, WV, Logan County, WV

The radar

The Charleston,WV radar (KRLX), 44 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1555 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 8:20 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 26, 8:20 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
820 PM EDT THU JUL 26 2007

.SYNOPSIS...
UPPER LEVEL LOW OVER THE GREAT LAKES WILL WEAKEN AS IT MOVES MOVES
EAST BY SATURDAY.  HOWEVER...AN UPPER TROUGH WILL REMAIN ALONG THE
EAST COAST INTO NEXT WEEK.  A COLD FRONT WILL APPROACH THIS WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
LATEST RADAR DATA AND SATELLITE IMAGERY SHOWS SHOWERS AND
THUNDERSTORMS OVER THE MOUNTAINS AS WELL AS SOME SHOWERS OVER
SOUTHEAST OHIO.  THIS CONVECTION IS THE RESULT OF DAYTIME HEATING
AND A MID-LEVEL SHORTWAVE TROF MOVING SOUTHEAST INTO WESTERN OHIO.

THIS FEATURE SHOULD CONTINUE TO MOVE SOUTHEAST THROUGH THE NIGHTTIME
HOURS TONIGHT.  WHILE THE ATMOSPHERE WILL BEGIN TO STABILIZE AFTER
SUNSET...UPWARD VERTICAL MOTIONS ASSOCIATED WITH THE TROF WILL
CONTINUE A CHANCE OF PRECIPITATION THROUGH THE NIGHT-TIME HOURS.

IN ADDITION...LOW-LEVEL MOISTURE AND LIGHT WINDS WILL ONCE AGAIN
RESULT IN THE DEVELOPMENT OF FOG...ESPECIALLY IN THE RIVER VALLEYS
AND WHERE RAIN OCCURS.

MODELS SUGGEST ANOTHER SHORTWAVE TROF WILL APPROACH THE AREA LATE
FRIDAY INTO FRIDAY NIGHT.  AS A RESULT...HAVE CONTINUED CHANCE OF
THUNDERSTORMS INTO EARLY FRIDAY NIGHT.  BELIEVE LIKELY POPS ARE
APPROPRIATE AS MID-LEVEL TROF GETS CLOSER.

BELIEVE MAV TEMPERATURE GUIDANCE IS TOO WARM FOR HIGHS ON FRIDAY.
OTHERWISE...PREVIOUS TEMPERATURE GRIDS LOOKED GOOD AND HAVE
GENERALLY ONLY MADE SOME MINOR TWEAKS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
WE WILL STILL BE IN A MOIST...UNSTABLE ENVIRONMENT ON SATURDAY AHEAD
OF ADVANCING LOW PRESSURE. HAVE INCREASED POPS TO LIKELY CATEGORY AS
LOW PRESSURE TRAVELS ACROSS REGION. CANNOT RULE OUT A FEW SEVERE
STORMS IN THE MOUNTAINS SATURDAY AFTERNOON. FRONT GRUDGINGLY MOVES
THROUGH SATURDAY NIGHT INTO SUNDAY...THE GFS LOOKS BETTER THAN THE
NAM HERE. 500MB TROUGH DEEPENS AS IT REACHES THE ATLANTIC
SEABOARD...CONSEQUENTLY THE AREA OF LOW PRESSURE WILL BE SLOW TO
CLEAR OUR AREA...AS A RESULT LEFT AT LEAST CHANCE POPS IN EASTERN
MOUNTAINS INTO MONDAY.

DID NOT STRAY TOO FAR FROM MOS VALUES FOR TEMPERATURES.  TENDED TO
LEAN A LITTLE COOLER DURING THE DAY SATURDAY WITH WET GROUND/CLOUD
COVER.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
WITH THE LOW SETTLING OFF TO THE SOUTHEAST...MODELS TRY TO SHOW
DRYING THROUGH THE COLUMN IN THE NORTHWESTERN ZONES. COULD NOT
ELIMINATE POPS IN THE NORTHEASTERN MOUNTAINS DUE TO THE PROXIMITY OF
THE TROUGH AXIS EVEN INTO MONDAY NIGHT. OTHERWISE...MOST OF THE AREA
LOOKS TO BE DRY IN THE LONG TERM...WITH NEAR NORMAL TEMPERATURES
CONTINUING THROUGH THE PERIODS AS A RESULT OF PERSISTENT CLOUD COVER.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
UPPER LEVEL LOW IS STILL IMPACTING THE REGION.  ONE LAST SHORTWAVE
IS DROPPING INTO THE BASE OF THE TROUGH...WHICH IS CAUSING A LINE OF
STRONG TO SEVERE THUNDERSTORMS TO FORM.  THUS HAVE ADDED TSTORMS TO
ALL BUT PKB.  THE LINE IS NEAR CRW AS WILL CONTINUE TO MOVE ENE.  IT
COULD IMPACT CKB/EKN/BKW AFTER 2Z.  ONCE THIS CONVECTION EXITS THE
REGION AFTER 4Z...WEATHER SHOULD SETTLE DOWN.  FOG WILL THEN BECOME
A POTENTIAL ISSUE AS SOME CLEARING COMBINED WITH THE WET GROUND WILL
PRODUCE MVFR TO IFR FOG.  HAVE ADDED THE FOG TO ALL SITES.  THE
CLOUDS WILL BEGIN TO MOVE IN AGAIN FROM THE WEST...WHICH SHOULD HELP
BRING THE FOG UP A LITTLE EARLIER IN THE MORNING.  SOME SHOWERS ARE
POSSIBLE WITH THIS NEXT SHORTWAVE...BUT FOR NOW...THE CHANCES ARE
SMALL SO HAVE NOT INCLUDED IN THE FORECAST.

DURING THE DAY TOMORROW...EXPECT MORE MID TO HIGH LEVEL CLOUDS
AROUND THE AREA.  A STRONG SHORTWAVE WILL ENTER THE REGION DURING
THE AFTERNOON SO MORE CONVECTION IS EXPECTED.

FRIDAY NIGHT THROUGH TUESDAY...
THUNDERSTORMS MAY STILL RESULT IN TEMPORARY MVFR/IFR CONDITIONS EACH
AFTERNOON AND EVENING THROUGH THE WEEKEND.  IN ADDITION...FOG MAY
RESULT IN THE DEVELOPMENT OF MVFR/IFR CONDITIONS EACH NIGHT THROUGH
THE PERIOD.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH
NEAR TERM...JSH
SHORT TERM...DB
LONG TERM...DB
AVIATION...ESS
Hazardous weather outlook, Jul 26, 4:07 AM EDT, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
407 AM EDT THU JUL 26 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>010-
013>017-019-024>026-270815-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE-
WIRT-RITCHIE-MINGO-LOGAN-BOONE-
407 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON.

WVZ011-018-020-027>040-046-047-270815-
TYLER-CALHOUN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
407 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 26, 8:20 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
820 PM EDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     EAST LYNN LAKE          38.15N 82.38W
07/26/2007                   WAYNE              WV   COUNTY OFFICIAL

            TREES DOWN ON ROUTE 37 NEAR EAST LYNN.

&&

PG
Local storm report, Jul 26, 8:36 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
836 PM EDT THU JUL 26 2007

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0833 PM     HAIL             CHARLESTON              38.33N 81.75W
07/26/2007  U0.75 INCH       KANAWHA            WV   PUBLIC

            EVENT OCCURRED BETWEEN
            818 PM 07/26/2007 AND 833 PM 07/26/2007

&&

NNNN
Local storm report, Jul 26, 8:38 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
838 PM EDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND DMG     3 W RANGER              38.12N 82.24W
07/26/2007                   LINCOLN            WV   COUNTY OFFICIAL

            TREES DOWN ON 4 MILE

0815 PM     TSTM WND DMG     7 SE HAMLIN             38.21N 82.01W
07/26/2007                   LINCOLN            WV   COUNTY OFFICIAL

            TREES DOWN IN THE GRIFFITHSVILLE AND MCCORKLE AREAS.

&&

PG
Local storm report, Jul 26, 8:40 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
840 PM EDT THU JUL 26 2007

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             CHARLESTON              38.42N 81.59W
07/26/2007  1.00 INCH        KANAWHA            WV   PUBLIC

            EVENT OCCURRED BETWEEN
            821 PM 07/26/2007 AND 836 PM 07/26/2007

&&

NNNN
Local storm report, Jul 26, 8:42 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
842 PM EDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND GST     CHARLESTON              38.35N 81.63W
07/26/2007  M76 MPH          KANAWHA            WV   ASOS

&&

ESEYMOUR
Local storm report, Jul 26, 9:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
902 PM EDT THU JUL 26 2007

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND DMG     LOGAN                   37.83N 82.05W
07/26/2007                   LOGAN              WV   PUBLIC

            TREES DOWN.
            EVENT OCCURRED BETWEEN
            843 PM 07/26/2007 AND 858 PM 07/26/2007

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:10 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln65 min
Jul 26, 8:25 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo35 min
Jul 26, 8:48 PM EDTSevere Thunderstorm WarningRLXBraxton72 min
Jul 26, 8:48 PM EDTSevere Thunderstorm WarningRLXClay, Roane27 min
Jul 26, 8:58 PM EDTAreal Flood AdvisoryRLXBoone, Clay, Kanawha, Logan, Mingo62 min
Jul 26, 9:19 PM EDTSevere Thunderstorm WarningRLXMingo, Wyoming41 min
Jul 26, 9:49 PM EDTSevere Thunderstorm WarningRLXFayette41 min
Jul 26, 9:58 PM EDTSevere Thunderstorm WarningRLXWyoming47 min
Jul 26, 9:59 PM EDTSevere Thunderstorm WarningRLXRaleigh46 min
Jul 26, 10:19 PM EDTSevere Thunderstorm WarningRLXNicholas, Webster41 min
Jul 26, 10:26 PM EDTSevere Thunderstorm WarningRLXMingo34 min
Jul 26, 11:09 PM EDTAreal Flood AdvisoryRLXRaleigh66 min
Jul 27, 1:31 PM EDTSevere Thunderstorm WarningRLXWyoming44 min
Jul 27, 3:26 PM EDTSevere Thunderstorm WarningRLXWood49 min
Jul 27, 3:27 PM EDTSevere Thunderstorm WarningRLXMason29 min
Jul 27, 4:19 PM EDTSevere Thunderstorm WarningRLXRitchie41 min
Jul 27, 4:28 PM EDTSevere Thunderstorm WarningRLXBraxton47 min
Jul 27, 4:31 PM EDTSevere Thunderstorm WarningRLXMason59 min
Jul 27, 4:43 PM EDTSevere Thunderstorm WarningRLXPocahontas17 min
Jul 27, 5:36 PM EDTSevere Thunderstorm WarningRLXKanawha, Putnam39 min
Jul 27, 5:49 PM EDTSevere Thunderstorm WarningRLXBraxton, Gilmer41 min
Jul 27, 6:13 PM EDTSevere Thunderstorm WarningRLXClay, Kanawha62 min
Jul 27, 4:15 PM EDTSevere Thunderstorm WarningRLXLawrence60 min
Jul 27, 4:40 PM EDTSevere Thunderstorm WarningRLXAthens35 min
Jul 27, 4:47 PM EDTSevere Thunderstorm WarningRLXVinton28 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.